MAUDE Adverse Event Report: STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

STRYKER TRAUMA KIEL TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Model Number 1822-1134S
Medical Device Problem Code Device Difficult to Setup or Prepare (1487)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/29/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that whilst connecting a t2 tibial nail to the t2 suprapatella nail adaptor, the surgeon noted that although the nail was correctly aligned with the adaptor, it still had some movement.He tightened the bolt as much as he could to no avail.He decided to remove the bolt and try again only to find that this was not possible.The bolt appeared to have cold welded into the nail.The surgeon had to switch to the infrapatella incision.He had already completed reaming through the suprapatella incision so the change was relatively simple.He reamed to the next nail diameter and inserted the nail using the t2 infrapatella nail adaptor.There was a delay of about 10 minutes in the procedure whilst the surgeon tried to separate the nail from the bolt.The patient was adversely affected, as an extra incision had to be made to accommodate the new entry point for the nail.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Please note correction to d9/h3 as the device was not returned for evaluation.The reported event could not be confirmed, since the device was not returned for evaluation and no other evidence were provided.The device inspection was not possible as the product was not returned for investigation.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.A review of the labeling did not indicate any abnormalities.More detailed information about the complaint event as well as the affected device must be available in order to determine the root cause of the complaint event.If device is returned or any further information is provided, the investigation report will be reassessed.H3 other text : device disposition unknown.

Brand Name
TIBIAL NAIL, STANDARD T2 TIBIA Ø11X345 MM
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key14787444
Report Number0009610622-2022-00276
Device Sequence Number4843623
Product Code HSB
UDI-Device Identifier04546540198044
UDI-Public04546540198044
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K203819
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number1822-1134S
Device Catalogue Number18221134S
Device Lot NumberK084BB9
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2022
Supplement Date Received by Manufacturer07/27/2022
Initial Report FDA Received Date06/23/2022
Supplement Report FDA Received Date08/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/23/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown